Alert archive / Wyoming / River Flood Warnings in 2010

River Flood Warning 2, NWS Cheyenne, WY

May 30, 2010Albany County, Wyoming

NWS Cheyenne, WY issued this river flood warning at May 30, 2010, 9:56 AM MDT for Albany County, Wyoming. It took effect at May 31, 2010, 12:00 PM MDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 30, 2010, 9:56 AM MDT (15:56 UTC)
In effect from
May 31, 2010, 12:00 PM MDT
Expired
Jun 1, 2010, 10:18 AM MDT
In force
22 hr
Issued by
NWS Cheyenne, WY
Flood severity
Major

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Laramie River at Laramie (LLRW4).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06660000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WGUS45 KCYS 301556
FLWCYS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
956 AM MDT SUN MAY 30 2010

...THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WYOMING...

  LARAMIE RIVER AT LARAMIE AFFECTING ALBANY COUNTY

.THE LARAMIE RIVER CONTINUES TO RISE AT LARAMIE THIS MORNING.  THE 
RIVER STAGE WILL RISE THROUGH EARLY TUESDAY MORNING...JUNE 1...
BEFORE SLOWLY LOWERING. THE HIGH WATER IN THE LARAMIE RIVER WILL
BE CAUSED BY RECENT SNOWMELT IN THE SNOWY RANGE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOW-LYING AREAS AND SECONDARY ROADS MAY BE FLOODED.  DO NOT WALK...
RIDE BICYCLES...OR DRIVE INTO AREAS WHERE WATER COVERS THE GROUND.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING AT 9 AM.

&&

WYC001-311556-
/O.NEW.KCYS.FL.W.0002.100531T1833Z-100601T1229Z/
/LLRW4.3.ER.100531T1833Z.100601T0000Z.100601T0629Z.NR/
956 AM MDT SUN MAY 30 2010

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LARAMIE RIVER AT LARAMIE.
* FROM MONDAY AFTERNOON TO TUESDAY MORNING.
* AT 9 AM SUNDAY THE STAGE WAS 3.5 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* FORECAST...RISE TO FLOOD STAGE BY MID AFTERNOON MONDAY AND REMAIN
  AT 5.0 FEET THROUGH 6 AM TUESDAY MORNING. 
* IMPACT...AT 5.0 FEET...FLOOD STAGE. HOUSES ALONG RIVER SOUTHEAST OF 
  COTTONWOOD ESTATES ALONG CHIMNEY LAMP ROAD HAVE WATER IN 
  OUTBUILDINGS AND OVER DRIVEWAYS.  RIVER IS BANKFULL IN VICINITY OF 
  GAGE.
* IMPACT...AT 4.5 FEET...WATER BEGINS TO OVERFLOW PORTIONS OF BIKEPATH
  ALONG SOUTHWESTERN PORTIONS OF LARAMIE (SOUTH OF OPTIMIST PARK 
  ALONG GARFIELD STREET).  HOUSES IN LOW SPOTS ALONG RIVER SOUTHWEST 
  OF TOWN (OFF CHIMNEY LAMP ROAD) HAVE WATER APPROACH OUTBUILDINGS 
  AND DRIVEWAYS. 1 TO 2 FEET OF STANDING WATER MAY COVER LOW AREAS OF
  BIKE PATH NEAR WETLANDS AREA.
* IMPACT...AT 4.0 FEET...BANKFULL STAGE. RIVER BEGINS TO ENCROACH AND 
  FLOW INTO WETLANDS AREA ALONG RIGHT BANK. SOME VERY MINOR FLOODING 
  OF LOW SPOTS OF BIKE PATH NEAR WETLANDS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.3 FEET 
  ON JUN 8 2005.

$$

WEILAND
2 follow-up statements
294 
WGUS85 KCYS 311603
FLSCYS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1003 AM MDT MON MAY 31 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING...
 
  LARAMIE RIVER AT LARAMIE AFFECTING ALBANY COUNTY

.SNOWMELT WILL CONTINUE TO CAUSE A SLOW RIVER RISE AROUND LARAMIE WITH THE CREST EXPECTED TO ARRIVE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED
BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR 
VEHICLE.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED TUESDAY MORNING AROUND 10 AM.

&&

WYC001-011603-
/O.EXT.KCYS.FL.W.0002.100531T1800Z-100602T0000Z/
/LLRW4.1.ER.100531T1800Z.100601T0600Z.100601T1800Z.NR/
1003 AM MDT MON MAY 31 2010

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE LARAMIE RIVER AT LARAMIE.
* UNTIL TUESDAY EVENING.
* AT  9:00 AM MONDAY THE STAGE WAS 3.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.0 FEET. 
* FORECAST...RISE TO AROUND FLOOD STAGE AFTER MIDNIGHT TONIGHT. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 5.0 FEET...WATER REACHES TOP OF BIKEWAY PATH BEHIND 
  HOUSES AT INTERSECTION OF PARK AND SPRUCE STREETS IN SOUTHWESTERN 
  PART OF LARAMIE.  HOUSES ALONG RIVER SOUTHWEST OF TOWN (ALONG 
  CHIMNEY LAMP ROAD) HAVE WATER OVER DRIVEWAYS AND WATER IS 
  APPROACHING HOUSES.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.3 FEET 
  ON JUN 8 2005.

$$
379 
WGUS85 KCYS 011618
FLSCYS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MDT TUE JUN 1 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
WYOMING...
 
LARAMIE RIVER AT LARAMIE AFFECTING ALBANY COUNTY

THE LARAMIE RIVER AT LARAMIE CRESTED AT 4 AM THIS MORNING AT 4.6
FEET. THE RIVER STAGE AT 9 AM WAS DOWN TO 4.3 FEET WITH A 
CONTINUED SLOW DECREASE THROUGH WEDNESDAY. WITH THE PEAK REACHED
AND WATER LEVELS RECEDING...THE FLOOD WARNING FOR THE LARAMIE
RIVER AT LARAMIE HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED WEDNESDAY MORNING CONCERNING THE
LARAMIE RIVER AT LARAMIE.

&&

WYC001-011648-
/O.CAN.KCYS.FL.W.0002.000000T0000Z-100602T0000Z/
/LLRW4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1018 AM MDT TUE JUN 1 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE LARAMIE RIVER AT LARAMIE.
* AT 9 AM TUESDAY THE STAGE WAS 4.3 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY RECEDE THROUGH WEDNESDAY.
* IMPACT...WATER WILL OVERFLOW PORTIONS OF THE BIKE PATH ALONG SOUTHWESTERN
  PORTIONS OF LARAMIE (SOUTH OF OPTIMIST PARK ALONG GARFIELD STREET).
  HOUSES IN LOW SPOTS ALONG RIVER SOUTHWEST OF TOWN (OFF CHIMNEY LAMP
  ROAD) WILL HAVE WATER APPROACH OUTBUILDINGS AND DRIVEWAYS.  ONE TO TWO
  FEET OF STANDING WATER MAY COVER LOW AREAS OF THE BIKE PATH NEAR
  WETLANDS AREA.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 4.9 FEET 
  ON JUN 8 2008.

$$

WEILAND

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at May 30, 4:14 AM MDT, 5 hours 42 minutes earlier.

Area forecast discussion, May 30, 4:14 AM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
414 AM MDT SUN MAY 30 2010

.SHORT TERM...TODAY THROUGH MONDAY NIGHT.

TODAY/TONIGHT...PATCHY FOG EXPECTED THROUGH THE EARLY MORNING HOURS ACROSS
OUR FAR EASTERN NEBRASKA COUNTIES OF DAWES...BOX BUTTE...MORRILL AND
CHEYENNE WHERE TEMPERATURE AND DEWPOINT SPREADS ARE 4 DEGREES OR
LESS AT ALLIANCE AND SIDNEY...AND WHERE LOW CLOUD COVER CLEARS
OUT...THOUGH FOG COVERAGE WILL BE MINIMIZED BY NORTHWEST WINDS.

WEAK SHORTWAVE TROUGH ALOFT MOVES EAST ACROSS MONTANA AND NORTHERN
WYOMING THIS AFTERNOON WITH A SURFACE THROUGH 700 MB THETA-E RIDGE
AXIS EXTENDING NORTH TO SOUTH FROM DENVER TO GILLETTE...WHERE
MINIMAL INSTABILITY WILL EXIST. WEAK LOW LEVEL CONVERGENCE ALONG A
SURFACE TROUGH ALONG THE INTERSTATE 25 CORRIDOR AND SPINE OF THE
LARAMIE RANGE MAY HELP PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS
FROM PLATTE COUNTY SOUTHWARD THROUGH WESTERN AND CENTRAL LARAMIE
COUNTY FROM MID AFTERNOON THROUGH EARLY EVENING...DRY ELSEWHERE.

MEMORIAL DAY...A CHAMBER OF COMMERCE DAY FOR OUTDOOR ACTIVITIES WITH
SUNNY TO PARTLY CLOUDY SKIES AND MILD HIGH TEMPERATURES IN THE 60S
WEST OF INTERSTATE 25 AND 70S TO LOWER 80S ELSEWHERE. ZONAL FLOW
ALOFT AND STEEP MID LEVEL LAPSE RATES WILL PROMOTE A DECENT WARMING
TREND...AND WITH 1000-500 MB THICKNESSES NEAR 5760 METERS AND 700
TEMPERATURES NEAR 10 CELSIUS. DECENT LOW AND MID LEVEL THETA-E
ADVECTION NOTED ACROSS WESTERN NEBRASKA AT 850 MB AND 700 MB...THUS
ISOLATED AFTERNOON THUNDERSTORMS MAY ERUPT THERE.

MONDAY NIGHT...ISOLATED EVENING THUNDERSTORMS POSSIBLE ACROSS
WESTERN NEBRASKA IN THE EVENING IN DECENT LOW AND MID LEVEL THETA-E
ADVECTION ZONE AND IN LOW LEVEL CONVERGENCE ZONE ASSOCIATED WITH THE
SURFACE LOW FROM SOUTHWEST SOUTH DAKOTA THROUGH WESTERN NEBRASKA...DRY
ELSEWHERE.

.LONG TERM...TUESDAY THROUGH SATURDAY...
A PROGRESSIVE PATTERN IS FORECAST FOR THE LONG TERM WITH NEARLY
ZONAL FLOW AND ONLY LOW- AMPLITUDE SHORT-WAVES MOVING ACROSS THE
UNITED STATES BETWEEN TWO SYNOPTIC SCALE LOWS OVER THE HUDSON BAY
AND THE GULF OF ALASKA. TUESDAY WILL BE BREEZY AND DRY ACROSS THE
WESTERN ZONES AS SURFACE CYCLOGENESIS IS EXPECTED ALONG THE FRONT
RANGE..CENTERED IN EASTERN COLORADO AHEAD OF A WEAK UPPER TROUGH.
THIS WILL BRING A COLD FRONT ACROSS THE AREA TUESDAY NIGHT AND
BELIEVE THUNDERSTORMS CAN BE EXPECTED ACROSS THE EXTREME EASTERN
FORECAST ZONES IN THE NEBRASKA PANHANDLE. TEMPERATURES WILL BE
AROUND 5 TO 10 DEGREES COOLER AT MOST LOCATIONS ON WEDNESDAY
COMPARED TO TUESDAY. THEN HEIGHTS ALOFT WILL RISE THURSDAY
CREATING A WARMING TREND BACK TO 5 TO 10 DEGREES ABOVE NORMAL
THROUGH FRIDAY. A SURFACE TROUGH WILL AGAIN FORM IN THE LEE OF THE
ROCKIES AS AN UPPER LEVEL WAVE MOVES EAST ACROSS THE CANADIAN
BORDER WITH MONTANA. BY FRIDAY NIGHT THE UPPER LEVEL DISTURBANCE
WILL BE FAR ENOUGH EAST TO PULL THE SURFACE TROUGH SOUTH AND EAST
AS A COLD FRONT...AND SATURDAY WILL BE A FEW DEGREES COOLER AS A
RESULT. FORECAST WILL BE DRY FOR WEDNESDAY NIGHT THROUGH THE END
OF THE PERIOD...BUT HAVE INCREASED THE CHANCES FOR PRECIPITATION
TOWARD CLIMATOLOGICAL VALUES WITH THE FRONTAL PASSAGE FRIDAY INTO
FRIDAY NIGHT.

&&

.AVIATION...12Z TAF ISSUANCE...
AREAS OF LOW CEILINGS WILL DIMINISH THROUGH THE MORNING HOURS...WITH
VFR CONDITIONS EXPECTED BY AROUND 9 AM MDT ACROSS EVEN THE EASTERN
MOST TERMINALS. BELIEVE THERE IS ONLY A VERY MINIMAL CHANCE FOR ANY
CONVECTION THIS AFTERNOON AND EVENING...SO WILL KEEP IT OUT OF THE
TAFS TODAY.

&&

.FIRE WEATHER...
MINIMUM AFTERNOON RELATIVE HUMIDITIES TODAY WILL RANGE FROM 15 TO
30 PERCENT...LOWEST ACROSS ALBANY...PLATTE AND NORTHERN LARAMIE
COUNTIES. MINIMUM AFTERNOON RELATIVE HUMIDITIES MEMORIAL DAY WILL
RANGE FROM 11 TO 28 PERCENT...WITH THE LOWEST READINGS ALONG
INTERSTATE 25 FROM WHEATLAND TO CHEYENNE. WEST WINDS OF 15 TO 25
MPH WILL OCCUR THIS AFTERNOON NORTH OF A RAWLINS TO LARAMIE TO
DOUGLAS LINE...WITH WEST WINDS OF 15 TO 30 MPH MONDAY AFTERNOON
WEST OF A CHEYENNE TO LUSK LINE.

&&

.HYDROLOGY...
RIVER LEVELS ARE HIGH IN MANY RIVERS FLOWING OFF THE SIERRA MADRE
RANGE AND SNOWY RANGE. THE LEVELS ARE HIGH DUE TO SNOW MELT OF THE
PAST TWO DAYS. THROUGH THE NEXT FEW DAYS...THE RIVER STAGES WILL
STAY AT OR JUST BELOW BANKFULL ON THE UPPER NORTH PLATTE...LARAMIE
...ENCAMPMENT RIVER AS WELL AS THE NORTH PLATTE BETWEEN HENRY AND
MINATARE. A RIVER STATEMENT WAS ISSUED CONCERNING ALL OF THOSE
RIVERS SATURDAY MORNING. LATEST FORECAST INFORMATION FROM THE
MBRFC POINTS TO THE LARAMIE REACHING FLOOD STAGE EARLY NEXT WEEK.
WILL CONTINUE TO CLOSELY MONITOR AND RE EVALUATE FORECASTS TODAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...RUBIN
LONG TERM/AVIATION...CARPENTER
Hazardous weather outlook, May 30, 4:51 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
451 AM MDT SUN MAY 30 2010

WYZ116>118-311100-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
451 AM MDT SUN MAY 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A VERY MINIMAL CHANCE FOR AN ISOLATED THUNDERSTORM ALONG
THE SOUTHERN LARAMIE RANGE AND THE CHEYENNE AREA LATE THIS
AFTERNOON OR EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH COLD FRONTAL PASSAGES
TUESDAY NIGHT AND POSSIBLY LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101>115-119-311100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-EAST LARAMIE COUNTY-
451 AM MDT SUN MAY 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH COLD FRONTAL PASSAGES
TUESDAY NIGHT AND POSSIBLY LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

CARPENTER

Nearby

River Flood Warnings in Wyoming, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.